Open Access
Mar 2005 Topological aspects of Chow quotients
Yi Hu
J. Differential Geom. 69(3): 399-440 (Mar 2005). DOI: 10.4310/jdg/1122493996


This paper studies the canonical Chow quotient of a smooth projective variety by a reductive algebraic group. The main purpose is to introduce the Perturbation–Translation–Specialization relation that gives a computable characterization of the Chow cycles of the Chow quotient. Also, we provide, in the languages that are familiar to topologists and differential geometers, many topological interpretations of Chow quotient that have the advantage to be more intuitive and geometric. More precisely, over the field of complex numbers, these interpretations are, symplectically, the moduli spaces of stable orbits with prescribed momentum charges; and topologically, the moduli space of stable action-manifolds.


Download Citation

Yi Hu. "Topological aspects of Chow quotients." J. Differential Geom. 69 (3) 399 - 440, Mar 2005.


Published: Mar 2005
First available in Project Euclid: 27 July 2005

zbMATH: 1087.14032
MathSciNet: MR2170276
Digital Object Identifier: 10.4310/jdg/1122493996

Rights: Copyright © 2005 Lehigh University

Vol.69 • No. 3 • Mar 2005
Back to Top